Alert archive / South Dakota / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 153, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 28, 2021, 7:43 AM CDT for Big Stone County, Minnesota; Grant County, Roberts County, South Dakota. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2021, 7:43 AM CDT (12:43 UTC)
- Expired
- Aug 28, 2021, 8:13 AM CDT
- In force
- 30 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Big Stone County, MN, Grant County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 160 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 7:53 AM CDT | HAIL 1 | Ortonville, MN | REPORT RELAYED THROUGH SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 28, 7:08 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 0.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -334 J/kg
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 558 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
076
WUUS53 KABR 281243
SVRABR
MNC011-SDC051-109-281330-
/O.NEW.KABR.SV.W.0153.210828T1243Z-210828T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Aberdeen SD
743 AM CDT Sat Aug 28 2021
The National Weather Service in Aberdeen has issued a
* Severe Thunderstorm Warning for...
Southeastern Big Stone County in west central Minnesota...
Southeastern Roberts County in northeastern South Dakota...
Northeastern Grant County in northeastern South Dakota...
* Until 830 AM CDT.
* At 743 AM CDT, a severe thunderstorm was located near Big Stone
City, moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Big Stone City and Lagoona Beach around 750 AM CDT.
Ortonville around 755 AM CDT.
Other locations in the path of this severe thunderstorm include
Artichoke and Artichoke Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4525 9661 4533 9665 4548 9624 4541 9624
4541 9612 4533 9612
TIME...MOT...LOC 1243Z 251DEG 25KT 4531 9655
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Lueck3 follow-up statements
903
WWUS53 KABR 281245
SVSABR
Severe Weather Statement
National Weather Service Aberdeen SD
745 AM CDT Sat Aug 28 2021
MNC011-SDC051-109-281330-
/O.CON.KABR.SV.W.0153.000000T0000Z-210828T1330Z/
Big Stone MN-Roberts SD-Grant SD-
745 AM CDT Sat Aug 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR SOUTHEASTERN BIG STONE...SOUTHEASTERN ROBERTS AND NORTHEASTERN
GRANT COUNTIES...
At 744 AM CDT, a severe thunderstorm was located near Big Stone City,
moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Trained weather spotters. At 733 AM CDT, half dollar sized
hail was reported 2 miles west of Milbank.
IMPACT...Damage to vehicles is expected.
This severe storm will be near...
Big Stone City and Lagoona Beach around 750 AM CDT.
Ortonville around 755 AM CDT.
Other locations in the path of this severe thunderstorm include
Artichoke and Artichoke Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4526 9660 4533 9662 4548 9624 4541 9624
4541 9612 4533 9612
TIME...MOT...LOC 1244Z 251DEG 25KT 4531 9654
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Lueck475
WWUS53 KABR 281258
SVSABR
Severe Weather Statement
National Weather Service Aberdeen SD
758 AM CDT Sat Aug 28 2021
SDC051-109-281308-
/O.CAN.KABR.SV.W.0153.000000T0000Z-210828T1330Z/
Roberts SD-Grant SD-
758 AM CDT Sat Aug 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROBERTS AND
NORTHEASTERN GRANT COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until noon CDT for west
central Minnesota...and northeastern South Dakota.
LAT...LON 4528 9645 4530 9645 4532 9647 4536 9649
4537 9651 4548 9624 4541 9624 4541 9612
4533 9612
TIME...MOT...LOC 1258Z 251DEG 25KT 4534 9641
$$
MNC011-281330-
/O.CON.KABR.SV.W.0153.000000T0000Z-210828T1330Z/
Big Stone MN-
758 AM CDT Sat Aug 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR EAST CENTRAL BIG STONE COUNTY...
At 758 AM CDT, a severe thunderstorm was located near Ortonville,
moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Artichoke and Artichoke Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4528 9645 4530 9645 4532 9647 4536 9649
4537 9651 4548 9624 4541 9624 4541 9612
4533 9612
TIME...MOT...LOC 1258Z 251DEG 25KT 4534 9641
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Lueck187
WWUS53 KABR 281313
SVSABR
Severe Weather Statement
National Weather Service Aberdeen SD
813 AM CDT Sat Aug 28 2021
MNC011-281323-
/O.CAN.KABR.SV.W.0153.000000T0000Z-210828T1330Z/
Big Stone MN-
813 AM CDT Sat Aug 28 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BIG STONE COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Severe Thunderstorm Watch remains in effect until noon CDT for west
central Minnesota...and northeastern South Dakota.
LAT...LON 4528 9645 4530 9645 4532 9647 4536 9649
4537 9651 4548 9624 4541 9624 4541 9612
4533 9612
TIME...MOT...LOC 1312Z 251DEG 25KT 4538 9626
$$
LueckWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 6:46 AM CDT, 57 minutes earlier.
Area forecast discussion, Aug 28, 6:46 AM CDT, 57 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 646 AM CDT Sat Aug 28 2021 .UPDATE... Issued at 642 AM CDT Sat Aug 28 2021 Updated for 12Z Aviation Discussion. && .SHORT TERM...(Today through Sunday Afternoon) Issued at 148 AM CDT Sat Aug 28 2021 As of 1am this morning, seeing some thunderstorms in north central SD and tied to low level warm air advection (850mb) and the nose of the low level jet. The RAP analysis is showing this being a little farther south than initially thought, and starting to see some newer development in central/southern portions of Dewey county over the last 30 mins. Taking a look at things from the top down, an upper trough axis is located over central MT and along the ID/WY border, with a 90kt jet streak lifting northeast across eastern ND and a second jet streak of 80-85kts heading into the base of the trough. Farther west on WV imagery, can see shortwave energy moving into ID on the back side of the trough, which will be the driving feature for lingering precipitation chances heading into tonight. But back to the near term and heading towards the surface, the main focus will be along the previously mentioned low level jet and warm air advection, which is occurring due to a surface low in northeast CO and western NE. There is a severe threat for any of these elevated storms, as mid level lapse rates are steep (7.5C/km) and helping lead to MUCAPE values of 1000-1500 J/kg (even a little higher south near Pierre). In addition, effective shear values are well above 50kts, so feel that severe hail will be possible through the night as storms continue to the east-northeast across the northern tier of counties through daybreak. Even some hints of intensification farther south as they get to the I-29 area towards mid morning, so will be monitoring that potential. For the rest of the daytime period today, expect convection to continue to occur along the convergence of the inverted surface trough and 925-850 cold front. There are a variety of areas with convection in the CAMs, but it seems like the most consistent location for forcing will be from Pierre to Eureka area and east- southeastward this morning and then gradually shifting east through the day. With the previously mentioned instability/shear, severe storms are possible, but may be a little more disorganized due to the low level jet becoming less focused and veering southwesterly during the morning hours. Looking towards the afternoon, the severe potential looks to hinge on the timing of the low level (sfc- 925/850) cold front. If it's a little slower, the severe threat in our area will increase and if it's faster, it will decrease in the eastern/southeastern areas. Based on latest trends, seems like the severe threat (generally southeast of a line from Watertown to Milbank) will largely be through around 21-22Z and then shift southeast of the area. Within the warm sector, there will be ample instability/shear (MLCAPE of 3000 J/kg and 0-6km shear of 40kts), so severe storms will be likely if they develop before the front moves through. That's supported by the 00Z HREF UH tracks, where things rapidly increase as the cap is broken and the tracks are largely focused on the edge of our CWA and southeast of the CWA. If they develop in our area, would expect some initial discrete storms and likely supercells with all severe threats, but as mentioned above, barring any slow down of the front, the severe threat will be very short lived. Additional precip opportunities will occur over the north central CWA and on the northwestern edge of the convection this evening and into part of the overnight hours. This is tied to the previously mentioned shortwave moving into ID early at 04Z today and will provide mid-level support for some lingering evening and early overnight precip. After that, high pressure will build into the area and bring an end to the precip and lead to a nice day on Sunday. There may be some lingering low clouds or fog in the morning after the recent precipitation, otherwise, expect a mostly sunny day across the area (some diurnal CU). .LONG TERM...(Sunday Evening through Friday) Issued at 148 AM CDT Sat Aug 28 2021 The long term period will start under fairly zonal flow over the northern tier of the CONUS, before transitioning to slight ridging aloft over the Upper Mississippi Valley. This ridging will be tied to upper lows becoming stationary over Quebec and northern Alberta. Due to that, expect generally seasonable temperatures through the middle of next week, before likely trending down slightly towards the end of the week and as conditions become more unsettled. At this point, looks to be two opportunities for precipitation, first on Monday and then again around the middle of the work week. For Monday, broad 850-700mb warm air advection and some moisture may be able to kick off a few thunderstorms during the day, especially over central SD. Does appear to be ample instability (MLCAPE values of 1500-2000 J/kg and MUCAPE of 2000-3000 J/kg), with 35-40kts of shear, so there is definitely a severe threat if storms get going on Monday afternoon. Looking towards the mid-late week period, upper level support will likely be farther north into ND and southern Canada, kicked out from the existing upper low over northern Alberta and on the western side of the previously mentioned building weak ridge aloft, so that may limit the extent of the precip. But should see a elongated surface low/trough somewhere in the Northern/Central Plains and it could help lead to some precipitation. Moisture likely won't be a concern, as deterministic models are pointing towards increasing moisture from the remnants of tropical system Nora moving up and into the area briefly under the southwesterly flow on the western side of the ridge over the central CONUS. May quickly get suppressed to the southeast of the area, but still should help out precip chances. Finally, EC/CMC ensemble plumes point to increased precipitation amounts in this period, while the 18Z GEFS isn't overly enthused, so confidence isn't too high at this point, but NBM PoPs look pretty reasonable with the increased PoPs during that period. && .AVIATION...(For the 12Z TAFS through 12Z Sunday Morning) Issued at 642 AM CDT Sat Aug 28 2021 Terminals KABR,KATY,KPIR,KMBG A variety of weather ongoing over the area. KPIR and KATY have seen sub-IFR ceilings at times during the overnight hours and would expect KPIR having the better opportunity for IFR or MVFR ceilings sticking around for part of the day under the northerly flow. KABR/KATY, and at times the other two sites, will see showers and thunderstorms today, gradually diminishing from west to east during the afternoon/evening. KABR will likely see the next wave of thunderstorms in a couple hours, then eventually KATY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...SRF SHORT TERM...SRF LONG TERM...SRF AVIATION...SRF
Hazardous weather outlook, Aug 28, 3:28 AM CDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 328 AM CDT Sat Aug 28 2021 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-291200- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 328 AM CDT Sat Aug 28 2021 /228 AM MDT Sat Aug 28 2021/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. Severe thunderstorms are occurring along the U.S. Highway 12 corridor between Mobridge and Aberdeen and they will continue to move east through the first couple of hours after daybreak. The storms may make it into west central Minnesota by mid morning. The main threat with these storms will be hail between the size of a quarter and to golf balls. For the rest of the day, thunderstorms will remain possible for much of the area. The best opportunity for severe storms will be in east central South Dakota. At this time, the greatest severe threat is expected to be in southeast South Dakota and southwest Minnesota, but isolated severe hail and wind gusts are possible, mainly southeast of a line from Watertown to Milbank. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are possible Monday afternoon and evening, then again Wednesday afternoon through Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested. Weather spotters are encouraged to submit reports to the National Weather Service in Aberdeen. The public can submit reports on our web page, Facebook page, or our Twitter feed. SRF
In the hours before
Special weather statement, Aug 28, 5:56 AM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
556 AM CDT Sat Aug 28 2021
SDZ009-281130-
Walworth SD-
556 AM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of southeastern
Walworth County through 630 AM CDT...
At 555 AM CDT, Doppler radar was tracking a strong thunderstorm over
Akaska, or 13 miles southwest of Selby, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Lowry around 605 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
north central South Dakota.
&&
LAT...LON 4526 10026 4544 10027 4550 9972 4525 9972
TIME...MOT...LOC 1055Z 262DEG 44KT 4534 10017
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SRFLocal storm report, Aug 28, 6:05 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
605 AM CDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 AM HAIL 7 ENE LILY 45.23N 97.56W
08/28/2021 E1.75 INCH DAY SD TRAINED SPOTTER
GOLF BALL SIZED HAIL IS ONGOING.
&&
SRFSpecial weather statement, Aug 28, 6:27 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
627 AM CDT Sat Aug 28 2021
MNZ046-SDZ008-021-281200-
Big Stone MN-Grant SD-Roberts SD-
627 AM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of central Big Stone,
southeastern Roberts and northeastern Grant Counties through 700 AM
CDT...
At 627 AM CDT, Doppler radar was tracking a strong thunderstorm near
Milbank, moving northeast at 35 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Ortonville, Big Stone City and Lagoona Beach around 640 AM CDT.
Other locations in the path of this storm include Clinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
west central Minnesota...and northeastern South Dakota.
&&
LAT...LON 4521 9665 4527 9671 4549 9643 4536 9626
TIME...MOT...LOC 1127Z 229DEG 30KT 4528 9661
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
LueckSpecial weather statement, Aug 28, 6:40 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
640 AM CDT Sat Aug 28 2021
SDZ005-009-010-016-017-281215-
Walworth SD-Potter SD-McPherson SD-Edmunds SD-Faulk SD-
640 AM CDT Sat Aug 28 2021
...Strong thunderstorms will impact portions of western Edmunds,
northwestern Faulk, northeastern Potter, southwestern McPherson and
southeastern Walworth Counties through 715 AM CDT...
At 639 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hosmer to 8 miles south of Bowdle to 6
miles northwest of Lebanon. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Hosmer around 645 AM CDT.
Other locations in the path of these storms include Tolstoy, Roscoe
and Onaka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
north central South Dakota.
&&
LAT...LON 4577 9921 4544 9929 4501 9955 4500 10007
4529 9977 4561 9967
TIME...MOT...LOC 1139Z 250DEG 34KT 4558 9957 4533 9965 4513 9987
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SRFSpecial weather statement, Aug 28, 6:57 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
657 AM CDT Sat Aug 28 2021
SDZ005-006-281230-
Brown SD-McPherson SD-
657 AM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of northern Brown and
southeastern McPherson Counties through 730 AM CDT...
At 657 AM CDT, Doppler radar was tracking a strong thunderstorm over
Barnard, or 17 miles south of Ellendale, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Sand Lake Wildlife Refuge around 715 AM CDT.
Other locations in the path of this storm include Hecla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
north central and northeastern South Dakota.
&&
LAT...LON 4584 9808 4559 9872 4559 9876 4565 9884
4594 9828 4594 9821
TIME...MOT...LOC 1157Z 235DEG 39KT 4575 9852
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
LueckLocal storm report, Aug 28, 7:38 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
738 AM CDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM HAIL 2 W MILBANK 45.22N 96.68W
08/28/2021 E1.25 INCH GRANT SD TRAINED SPOTTER
HAILED FOR 5 TO 10 MINUTES.
&&
SRFThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 6:27 AM CDT | Special Weather Statement | ABR | Big Stone | 33 min |
| Aug 28, 8:27 AM CDT | Special Weather Statement | ABR | Traverse | 48 min |
| Aug 28, 9:11 AM CDT | Special Weather Statement | ABR | Traverse | 34 min |
| Aug 28, 9:14 AM CDT | Severe Thunderstorm Warning | ABR | Big Stone | 31 min |
| Aug 28, 9:31 AM CDT | Severe Thunderstorm Warning | ABR | Big Stone | 44 min |
| Aug 28, 1:14 AM CDT | Severe Thunderstorm Warning | ABR | Campbell, Corson, Dewey, Walworth | 31 min |
| Aug 28, 1:44 AM CDT | Severe Thunderstorm Warning | ABR | Campbell, Edmunds, McPherson, Walworth | 46 min |
| Aug 28, 2:05 AM CDT | Severe Thunderstorm Warning | ABR | Dewey, Walworth | 40 min |
| Aug 28, 2:39 AM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Walworth | 66 min |
| Aug 28, 2:49 AM CDT | Special Weather Statement | ABR | Corson | 26 min |
| Aug 28, 3:19 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds, McPherson | 26 min |
| Aug 28, 3:36 AM CDT | Special Weather Statement | ABR | Campbell | 24 min |
| Aug 28, 3:42 AM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 47 min |
| Aug 28, 3:57 AM CDT | Special Weather Statement | ABR | Campbell | 33 min |
| Aug 28, 4:12 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Spink | 63 min |
| Aug 28, 4:15 AM CDT | Special Weather Statement | ABR | Campbell | 30 min |
| Aug 28, 4:24 AM CDT | Special Weather Statement | ABR | Walworth | 36 min |
| Aug 28, 4:51 AM CDT | Severe Thunderstorm Warning | ABR | Dewey | 39 min |
| Aug 28, 5:10 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Clark, Codington, Day, Spink | 65 min |
| Aug 28, 5:29 AM CDT | Special Weather Statement | ABR | Dewey | 16 min |
| Aug 28, 5:56 AM CDT | Special Weather Statement | ABR | Walworth | 34 min |
| Aug 28, 6:08 AM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Potter, Walworth | 37 min |
| Aug 28, 6:15 AM CDT | Severe Thunderstorm Warning | ABR | Codington, Day, Grant | 60 min |
| Aug 28, 6:40 AM CDT | Special Weather Statement | ABR | Potter | 35 min |
| Aug 28, 6:55 AM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk | 35 min |
| Aug 28, 6:57 AM CDT | Special Weather Statement | ABR | Brown | 33 min |
| Aug 28, 7:01 AM CDT | Severe Thunderstorm Warning | ABR | Grant | 44 min |
| Aug 28, 7:09 AM CDT | Severe Thunderstorm Warning | ABR | Brown | 16 min |
| Aug 28, 7:24 AM CDT | Severe Thunderstorm Warning | ABR | Brown, Edmunds | 36 min |
| Aug 28, 7:53 AM CDT | Special Weather Statement | ABR | Brown | 37 min |
| Aug 28, 8:24 AM CDT | Special Weather Statement | ABR | Day | 36 min |
| Aug 28, 8:26 AM CDT | Severe Thunderstorm Warning | ABR | Day, Grant, Roberts | 30 min |
| Aug 28, 8:42 AM CDT | Severe Thunderstorm Warning | ABR | Codington, Grant, Roberts | 33 min |
| Aug 28, 8:50 AM CDT | Tornado Warning | ABR | Grant, Roberts | 25 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2021Severe Thunderstorm Warnings in Minnesota, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.